I had a TCA peel two weeks ago. My skin started peeling a day or so later and carried on peeling for ten days after. It has now been 15 days since, my skin looks patchy, dark grey sometimes red.Is this supposed to happen? will it get better, not sure of the strength of TCA used. what can I do?
Normal for Face to Be Dark After a TCA Peel?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 4
face to be dark after a TCA peel
Sounds like you are experiencing HYPERPIGMENTATION. Use of the quinones or cortisones will help, but time is the magic bullet here.
From MIAMI Dr. B
Short term discoloration following TCA peel
Without actually examining your skin it is difficult to say the exact cause. Although my guess is this is all temporary and related to the acute inflammation and peel that results from the TCA application. I would stay out of the sun and show to your dermatologist. Most all discoloration that is temporary and related to TCA should be resolved within 4 weeks of the treatment.
Darkness after TCA peel
TCA peel is mostly used for dark discoloration, wrinkles, uneven texture and skin roughness. So it is a great rejuvenation peel. However, different % of concentration has various strength or depth of penetration, so it may cause spectrum of effects. Deeper peels, especially in darker skin types, may cause significant irritation and peeling and afterwards lead to post-inflammatory hyper-pigmentation (darkening in various areas of the face).
There is a higher possibility of this problem if the patient has been exposed to sun without protection during the healing process. So, first of all, contact your skin care-giver and see if they can evaluate your skin response to the peel. They may be able to recommend a skin regimen to relieve irritation/peelings and lightening creams to reduce the darkness. Second, do your best to avoid sun exposure and use sunblock on regular basis. Good luck.
You might also like...
Face blotchiness after TCA peels clears up good with Cortisone and Bleaching creams.
After your TCA peel, you should be using a prescription cortisone lotion and a triple bleaching cr and SPF sunscreen to get the blotchiness to go away and then you can see how great your skin looks. Do a medium peel yearly to keep looking good.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.